MAUDE Adverse Event Report: BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383572
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Fda notified?: the initial reporter also notified the fda via medwatch # (b)(4).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd nexiva" closed iv catheter system leaked when used with the maxzero ivs, which were difficult to connect/disconnect.The following information was provided by the initial reporter: "maxzero ivs that we are using do not allow us to connect and disconnect without having drips of fluid on them.I have tightened them but when we disconnect from the hub, there are still drips of liquid.We are using radioactive material for this.Also the sponge part of the hub, the activity is getting hung up in there.We have to flush it profusely.".
 
Event or Problem Description
It was reported that the bd nexiva¿ closed iv catheter system leaked when used with the maxzero ivs, which were difficult to connect/disconnect.The following information was provided by the initial reporter: "maxzero ivs that we are using do not allow us to connect and disconnect without having drips of fluid on them.I have tightened them but when we disconnect from the hub, there are still drips of liquid.We are using radioactive material for this.Also the sponge part of the hub, the activity is getting hung up in there.We have to flush it profusely.".
 
Additional Manufacturer Narrative
H.6.Investigation: since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12405182
Report Number9610847-2021-00411
Device Sequence Number3549523
Product Code FOZ
UDI-Device Identifier00382903835720
UDI-Public00382903835720
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number383572
Device Lot Number0206528
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date09/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1